Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 12, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 27, 1996, 8:24 PM EST for Lake County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 1996, 8:24 PM EST (01:24 UTC)
- Expired
- Mar 27, 1996, 9:15 PM EST
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Lake County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 1.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 280124 RRA SVRMLB FLC069-280215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 824 PM EST WED MAR 27 1996 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 915 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...LAKE COUNTY AT 825 PM...MELBOURNE DOPPLER RADAR DETECTED A LINE OF SEVERE ABOUT TO ENTER THE ENTER WESTERN LAKE COUNTY FROM BAY LAKE NORTH TO LADY LAKE. THIS LINE IS MOVING EAST AT 35 MPH AND HAS A HISTORY OF PRODUCING WIND DAMAGE OVER WEST CENTRAL FLORIDA. IF YOU LIVE IN LAKE COUNTY..YOU SHOULD HEAD INDOORS AT ONCE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 8:13 PM EST, 11 minutes earlier.
Area forecast discussion, Mar 27, 8:13 PM EST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 802 PM EST WED MAR 27 1996 OUTFLOW BDRY CONVECTION NOT DYING OFF AS FAST AS I HAD HOPED. SHUD BE AFFECTING NRN CWA SHORTLY...G38 AT BKV WITHIN THE PAST HR SO WILL HAVE TO MOINTOR PSBL STRNG/SVR TSTSM THREAT. ALSO...HEAVY RAINFALL A CONCERN AS LARGE AREA R/R+ BEHIND SQLN CUD RESULT IN 2-3 INCH AMTS OVER NRN CWA. NOT SO SURE WHAT SRN END OF LINE WILL DO...MAY DSPT SOME BEFORE MOVING ACROTSS SRN CWA. WUD SUGGEST UPPING POPS FROM MCO-CAPE NORTH TO 80. SVR FOR SUMTER CO JUST ALARMED AT AFOS...SO GOTTA RUN. CRISTALDI
In the hours before
Special weather statement, Mar 27, 7:55 PM EST, 29 minutes before
FLZ041-044>047-053-054-058-059-064-501-280230- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 755 PM EST WED MAR 27 1996 ...SHOWERS AND THUNDERSTORMS LIKELY THIS EVENING ACROSS MUCH OF EAST CENTRAL FLORIDA... EARLIER THIS AFTERNOON...A LINE OF SHOWERS AND THUNDERSTORMS DEVELOPED ALONG AN OUTFLOW BOUNDARY EXTENDING FROM AN AREA OF LOW PRESSURE IN THE GULF OF MEXICO. AT 745 PM...THESE STORMS EXTENDED FROM CROSS CITY TO BROOKSVILLE...TO THE MOUTH OF TAMPA BAY...AND EXTENDED SOUTHWEST WELL OFFSHORE INTO THE GULF OF MEXICO. ALTHOUGH THIS LINE HAS WEAKENED SOME DURING THE EARLY EVENING...SOME STRONGER STORMS WITHIN THE LINE CONTINUE TO PRODUCE WIND GUSTS TO 40 MPH OR SO OVER WEST CENTRAL FLORIDA. AS THESE STORMS MOVE EAST TO NORTHEAST AT 30 TO 35 MPH...THEY WILL BEGIN TO MOVE ACROSS AREAS WEST OF A LINE FROM LAKE KISSIMMEE TO ORLANDO AND SANFORD BETWEEN 800 AND 1000 PM. THE STORMS WILL THEN AFFECT AREAS FROM CAPE CANAVERAL NORTH TO FLAGLER BEACH BETWEEN 1000 PM AND MIDNIGHT. STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH OR HIGHER...FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...AND POSSIBLY SOME SMALL HAIL. IN ADDITION...VERY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES IN AN HOUR OR LESS MAY CAUSE LOCAL FLOODING OF POOR DRAINAGE AREA SUCH AS STREETS...PARKING LOTS...SMALL STREAMS AND CULVERTS. MARINE OUTLOOK...THIS LINE OF STORMS WILL AFFECT COASTAL AREAS NORTH OF THE CAPE BETWEEN 1100 PM AND MIDNIGHT...POSSIBLY RESULTING IN LOCALLY ROUGH SEAS...STRONG WIND GUSTS TO 40 KNOTS...AND DEADLY CLOUD TO WATER LIGHTNING. MARINE INTERESTS SHOULD MONITOR THE PROGRESS OF THESE THUNDERSTORMS TONIGHT.
Special weather statement, Mar 27, 7:57 PM EST, 27 minutes before
FLZ041-044>047-053-054-058-059-064-501-280230- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 755 PM EST WED MAR 27 1996 ...SHOWERS AND THUNDERSTORMS LIKELY THIS EVENING ACROSS MUCH OF EAST CENTRAL FLORIDA... EARLIER THIS AFTERNOON...A LINE OF SHOWERS AND THUNDERSTORMS DEVELOPED ALONG AN OUTFLOW BOUNDARY EXTENDING FROM AN AREA OF LOW PRESSURE IN THE GULF OF MEXICO. AT 745 PM...THESE STORMS EXTENDED FROM CROSS CITY TO BROOKSVILLE...TO THE MOUTH OF TAMPA BAY...AND EXTENDED SOUTHWEST WELL OFFSHORE INTO THE GULF OF MEXICO. ALTHOUGH THIS LINE HAS WEAKENED SOME DURING THE EARLY EVENING...SOME STRONGER STORMS WITHIN THE LINE CONTINUE TO PRODUCE WIND GUSTS TO 40 MPH OR SO OVER WEST CENTRAL FLORIDA. AS THESE STORMS MOVE EAST TO NORTHEAST AT 30 TO 35 MPH...THEY WILL BEGIN TO MOVE ACROSS AREAS WEST OF A LINE FROM LAKE KISSIMMEE TO ORLANDO AND SANFORD BETWEEN 800 AND 1000 PM. THE STORMS WILL THEN AFFECT AREAS FROM CAPE CANAVERAL NORTH TO FLAGLER BEACH BETWEEN 1000 PM AND MIDNIGHT. STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH OR HIGHER...FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...AND POSSIBLY SOME SMALL HAIL. IN ADDITION...VERY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES IN AN HOUR OR LESS MAY CAUSE LOCAL FLOODING OF POOR DRAINAGE AREA SUCH AS STREETS...PARKING LOTS...SMALL STREAMS AND CULVERTS. MARINE OUTLOOK...THIS LINE OF STORMS WILL AFFECT COASTAL AREAS NORTH OF THE CAPE BETWEEN 1100 PM AND MIDNIGHT...POSSIBLY RESULTING IN LOCALLY ROUGH SEAS...STRONG WIND GUSTS TO 40 KNOTS...AND DEADLY CLOUD TO WATER LIGHTNING. MARINE INTERESTS SHOULD MONITOR THE PROGRESS OF THESE THUNDERSTORMS TONIGHT.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:49 PM EST | Severe Thunderstorm Warning | MLB | Lake, Volusia | 56 min |
| Mar 28, 4:23 PM EST | Severe Thunderstorm Warning | MLB | Orange | 67 min |
| Mar 28, 4:41 PM EST | Tornado Warning | MLB | Volusia | 34 min |
| Mar 28, 4:45 PM EST | Severe Thunderstorm Warning | MLB | Seminole | 45 min |
| Mar 28, 5:36 PM EST | Severe Thunderstorm Warning | MLB | Osceola | 39 min |
| Mar 28, 6:10 PM EST | Severe Thunderstorm Warning | MLB | Brevard | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.